64895members
341906posts
cancel
Showing results for 
Search instead for 
Did you mean: 

?vaginal atrophy

3 REPLIES 3
Highlighted
Member

Re: ?vaginal atrophy

Hi Emma

 

Thanks for posting.

 

I see you have had your symptoms assessed and the GP believes vaginal atrophy is the cause. I’m not sure from your post if a vaginal swab was taken. This might also provide some helpful information.

 

Vaginal atrophy is thinning, drying and inflammation of the vaginal walls. It’s a common side effect of breast cancer treatment as these can lower oestrogen levels. Lower oestrogen levels can cause a range of menopausal symptoms.

Vaginal atrophy can cause different symptoms including vaginal dryness (which I understand you don’t have),

 

discharge, pain or discomfort when passing urine and pain during or after sex. It can develop at any time during treatment. It’s always important to report any new or persistent symptoms to your treatment team at the hospital. They can also assess your symptoms and make any specific recommendations.

 

You may be interested in  our Younger Women Together events.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000. Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

Best wishes

 

Jane

 

Breast Cancer Care Nurse

 

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

Highlighted
Member

Re: ?vaginal atrophy

Hi Annie,

Thanks for your reply. You have reassured me, thank you! Especially knowing someone has been in a similar situation.

If you don't mind me asking what do you take the Letrozole and Palbociclib for?

 

If it is just a side effect of the hormone treatment, why haven't i been made aware of these side effects? Especially after a year of treatment, why now? Instead of thinking (but mostly worrying) that I have a secondary??

 

Hope all is well with you.

 

It certainly wasn't too much info so thanks again x

 

 

 

 

Highlighted
Community Champion

Re: ?vaginal atrophy

Hi Emma, I’m sure someone medically qualified will be along shortly to answer your questions, but I can share my experiences if that’s ok ? My treatment has been identical to yours. I’m currently on Letrozole and Palbociclib, and have been for over two years. I attend a secondary BC support group meeting at my local Maggies, with over 30 in the group. When we had a meeting dealing with the physical changes to our bodies nearly everyone there had a tale to tell involving the vaginal area. Lots of symptoms such as you have described, plus difficulty during intercourse. My contribution was the vaginal dryness which makes my knickers almost catch fire, and also the sudden urge to urinate. Almost like pushing during birth. TMI, probably....but reassuring you that you are not alone. The specialist sexual health professional ascribed our different symptoms to the hormonal changes. Perhaps get it checked to be reassured, but personally, after that riotous session I had, I’m just going with the flow...with a little help from my lube! X

Highlighted
Member

?vaginal atrophy

Hi,

i am 37 years old and I was diagnosed with invasive DCIS in January 2018. Grade 1. Stage IIb. My treatment has been a mastectomy with full lymph clearance followed by adjuvant therapy (chemotherapy, radiotherapy, ovarian suppression and hormone treatment). I'm taking exemestane, zoledex implant and IV zometa (6 monthly).

 

Within the past week i was experiencing pelvic discomfort especially when going to the toilet and urgency.  I thought it was a urine infection and took nitro for 3 days. Symptoms improved but i have been having vaginal discharge which is new. When I saw my GP she thought it might be vaginal atrophy from the hormone treatment?  If so why are these symptoms starting now after a year of treatment? When my GP tested my urine it was NAD and suggested taking Di-mannose, which have been taking and using lube when having sex although I haven't suffered from vaginal dryness?

 

Is this a common side effect of hormone treatment ? Or should I get further tests as i do worry about a secondary cancer?

 

I look forward to hearing from you.

 

Thank you.

 

Emma